Mirapex

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Mary

Drugs used

Postby Mary » Sun Sep 12, 2004 8:13 pm

I have had restless leg syndrome for more years that I can remember. Within the last year, I have developed other neurological disorders. Last year I developed Bell's Palsy and now have Optic Neuritis. At the present time I'm taking mirapex(2.4mg, neurotin(1200) and klonopin(.5) and still unable to get more that four hours of sleep. For the last week I have only been able to sleep two to three hours of sleep. Does anyone have any suggestions?

becat
Posts: 2842
Joined: Thu Apr 29, 2004 11:41 pm

Hi Mary

Postby becat » Mon Sep 13, 2004 3:20 am

Hi Mary,
Welcome to the site. I am no medical professional, but a lifer with RLS. You would never know it by the time it's taken for someone to say hi, but we're normally a pretty hopping place.
Sounds like you've got so much going on. I'm so sorry to hear that not sleeping is adding to it all. That in itself can be enough damage without the other, right?
How many doctors are you working with at the moment? If more than one is caring for you, it's time they all had a conference call. With the amount of medication and the combination of conditions, I would think that your medication needs adjusting, but that might be a tricky thing to do. Regardless, of the number of doctors, your the one that will have to push the issues. I would not wait for your next appt. I would call and speak to the nurse, if you can the doctor. They may be able to offer you something before your next appt. I know with the Bell's your ablitiy to rest is important.
Remember that you are well within your rights to call and let them know that the treatment is not working. It may take some resolve on your part and more than a few phone calls, but do it.
i know this might not have been the answer you were looking for, but I wanted you to know someone is here and heard you. Your never alone when you come here. Great people around here, always ready to listen, share, and help where they can.
I hope you keep us posted. Take care.

Mary

Mirapex

Postby Mary » Tue Sep 14, 2004 12:36 am

Thanks for the information, Becat. I have one neurologist that I see know. But I know I need to call him. I'm a full time student and wanted to wait until finals were over until I called. I just seems like I'm always going to the doctor. Next week I'm having my ankle operated on for a torn tendon.

Thanks for everything.
Mary

User avatar
lyndarae
Posts: 620
Joined: Mon Jul 19, 2004 6:55 pm
Location: pocatello,Idaho
Contact:

Postby lyndarae » Wed Sep 29, 2004 4:44 pm

hey everyone its lyndarae, I was wondreing if o.25mg is alot of mirapex2xday????? Im real bad on understanding how mgs work the doc perscibed o.25mgxdaily. I have been taking 3xdaily morning,noon,bedtime. I think I need x4 daily cause the sizzling is getting worse. Is this alot???? And Ive already noticed that I have to take the full percribed 50mg of ultram x3daily. I was breaking them in half and already I seem to be having more pain any info on this would be welcomed!!!! THANKYOU lyndarae

jumpyowl
Posts: 774
Joined: Sat Mar 27, 2004 2:59 pm
Location: Yantis, TX
Contact:

Hi, Lyndarae:

Postby jumpyowl » Thu Sep 30, 2004 2:17 am

Good questions you are asking!

Keep in mind that RLS patients are usually taking quite a bit less of these anti-Parkinson's medication then the dosage for Parkinson's patients. And the doctor usually starts you on even less because they are trying to find the least dosage that is still effective for you. Whe it is insufficent they will change it

Right now you are on the starting dose and the doctor is titrating you upwards. You are still quite low. However, what you are describing is either augmentation by Mirapex or break-through pain with Ultram.

If it is the first then you two has to watch out for ever increasing doses and enhanced symptoms spiraling upwards. Or it possibly could be just a too low starting dose. If she let you double your dose it will also be sufficient for a few days. Then the novelty wears off and it my have to be raised again.

Upon raising the dosage of Mirapex one has to distribute the increase over the day especially if the symptoms are showing up earlier and earlier. After a few increases hopefully the things will settle down and then you may be stable for a few years to come.

If it is the pain which is giving you the most grief, the Ultram may not be the best for you. Hydrocodone or codein-containing nonsteroidal noninflammatary medication are often used for such pain but they are somewhat addictive.

Let us know periodically. A medication diary is not a bad idea similarly to Sole's sleep diary, Time of ingestion, what medications plus dose and then their effect on your well being.

I was amazed to find out that I cannot remember a few days later what I have taken. Sometimes one takes none or double dose accidentally and can't remeber. One can buy a plastic dispensary for the various days of the whole week. That helps.

I usually forget to take it in the morning bcause I wake up too early. By that time morning comes I have been up for 6 hours, Now if I take my morning dose then it is certainly not a morning dose for my body.

Taking it too late when the symptoms are in full flare, many of the drugs will not be as effective.

I am not making much sense I realize as I am fading out. I was getting too irritable and took 1 mg of Klonopin. It is fading me out but the pain is still there,

So take care Lyndarae, and keep a diary even if it is for a few days. You will be suprised how much it will suggest to you at te end of the time period during which you kept the diary.

I caught myself dreaming during the last few sentences, no wonder it takes me 40 minutes to type a post.

Keep us posted (no pun intended) of your day to day bottle with the red eye monster, when the insidious chronic pain raises its ugly head.
Jumpy Owl

tamtam

mirapex

Postby tamtam » Tue Oct 05, 2004 4:33 pm

:( I am trying to find information for my dad who has had RLS for about 3 years now. He is currently on Mirapex and this drug seems to help his terrible leg cramps somewhat but not totally. However, since he started taking this drug we have noticed a huge change in him. He has lost over 60 lbs. and has increased metabolism. He cannot sit still and does not sleep at night for more than 45 mins at a time. He even falls asleep when hes eating and fishing! I was just wondering if anyone else has experienced any side effects similar to this from Mirapex?

jumpyowl
Posts: 774
Joined: Sat Mar 27, 2004 2:59 pm
Location: Yantis, TX
Contact:

Welcome TamTam:

Postby jumpyowl » Tue Oct 05, 2004 4:45 pm

I wonder whether you could give some more information about your Dad. Insomnia is more of an effect of RLS than Mirapex.

How much Mirapex does he take and how often?

Is this the only medication he takes?

Severe cramps are not typical of RLS and there are efficacious muscle relaxants for that in addition to quinine.

How much pain does he have?

He probably has a severe Periodic Limb Movement Disorder on top of RLS!

Has he had a sleep test? If so, with what results?

He definitely needs sleep and the sooner you all fix this problem the better he is going to be.

Is his weight now below normal?
Jumpy Owl


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest